The multiplicativity of fixed point invariants

Kate Ponto, Michael Shulman

Research output: Contribution to journalArticlepeer-review

12 Scopus citations


We prove two general factorization theorems for fixed-point invariants of fibrations: one for the Lefschetz number and one for the Reidemeister trace. These theorems imply the familiar multiplicativity results for the Lefschetz and Nielsen numbers of a fibration. Moreover, the proofs of these theorems are essentially formal, taking place in the abstract context of bicategorical traces. This makes generalizations to other contexts straightforward.

Original languageEnglish
Pages (from-to)1275-1306
Number of pages32
JournalAlgebraic and Geometric Topology
Issue number3
StatePublished - Apr 7 2014

ASJC Scopus subject areas

  • Geometry and Topology


Dive into the research topics of 'The multiplicativity of fixed point invariants'. Together they form a unique fingerprint.

Cite this